Friday, December 21, 2007

View of the area in front of the orphanage from the roof...the field currently has corn stalks about 15 feet tall in it!
Back of the house
Outside they cook for the workers and the children over coal fires
The back yard...this was early in November afer 4 days of non-stop rain....we had laundry hanging/laying in every imaginable place to dry!

Pics of the Orphange....finally I know!

Haiti Children's Home...yep, it's ALL cement!!

Pharmacy....thanks to some awesome people from Alberta, and
other places too, the orphange has quite a good supply of medical equipment.
In Haiti you can walk down the street to a "pharmacy" that sells medical supplies and purchase youself a bag of IV fluids for about $3 US and be one your merry way! And trust me the people who sell it are not pharmacists...however, this way works for Haiti and we are so thankful that we can get a hold of so many things so easily now!!

The Kids' Playroom

The baby area of the playroom

A Bedroom....most of the rooms are really wonderfully, trucks, dogs, butterflies, etc. Each room has 4-7 kids depending on what type of bed they need and whether they are a boy or a girl as they get older. There are a lot of iron workers here, and so home-made rebar/scrap metal beds are readily available.

Monday, December 17, 2007

My Chloroquine Itch

So...I've had this reucurring problem that at times can be almost embarrasing(except I'm not easily embarrassed). I itch. I itch everwhere. Sometimes my itches are itchy.
I am the source of much laughter around here, especially in the evenings when the itchiness becomes very...itchy!
I was really beginning to think that I had some kind of issue...I'd checked for bed begs, tried different laundry soap, showered more often, but still itched and itched.
Then...the answer came. I was cleaning my room and happened across my chloroquine information sheet. I read through the sheet, mostly to avoid cleaning, and read about the various side effects, including nausea, diarrhea, vomiting, and other as appealing issues. Then I saw it...ITCHING. Yep, it's a side affect!! And of course, I would be the one, the only one Melinda has EVER heard of to experience this wonder!
I've decided if I ever write a book about my experiences in Haiti, I am going to call it "My Chloroquine Itch:Memoirs of Haiti".
I'm not sure if I'm gonna be able to handle this for 8 more months...we'll see. The chloroquine may have to go...

Tuesday, December 4, 2007

Afternoon in the Artibonite